Florida, 2012Damaging Winds in Florida, December 20, 2012
December 20, 2012 · NWS JAX · 4 events in 2 counties and zones
A pre-frontal squall line moved over the Suwannee River Vally during the evening. Instability was marginal, however low level winds and speed shear were very strong with the 850 mb jet 50-60 knots.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line moved over the Suwannee River Vally during the evening. Instability was marginal, however low level winds and speed shear were very strong with the 850 mb jet 50-60 knots. A nose of higher instability moved inland from Apalachee Bay and coincided over the Suwannee River Valley, and these convective ingredients phased to produce scattered pockets of wind damage with discrete rotating cells during the evening. Trees were blown down across portions of Suwannee, Hamilton and Alachua counties during this evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 20, 3:00 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Dec 20, 3:00 PM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EST THU DEC 20 2012
...DAMAGING WINDS EXPECTED AND ISOLATED TORNADOES POSSIBLE WITH
SQUALL LINE THIS EVENING ACROSS THE FORECAST AREA...
...MUCH COLDER TEMPERATURES EXPECTED FRIDAY THROUGH THE WEEKEND...
.SHORT TERM...NOW THROUGH SUNDAY...
REST OF THIS AFTERNOON...S/SW WINDS HAVE INCREASED SHARPLY AHEAD OF
THE SQUALL LINE AND LAKE WIND ADVISORY HAS BEEN VERIFYING NICELY
WITH SUSTAINED WINDS OF 15-25 MPH AND GUSTS TO 35 MPH AT TIMES AS
MAX TEMPS HAVE SOARED INTO THE 70S WITH A FEW READINGS IN THE LOWER
80S ACROSS NE FL.
SUNSET THROUGH MIDNIGHT...MAIN EVENT WILL BE SQUALL LINE WITH
SUPPORTED BY STRONG 50-60 KNOT LOW LEVEL JET WHICH HAS THE POTENTIAL
TO GET MIXED DOWN IN STRONGER SHOWER/STORM ACTIVITY AS IT MOVES
ACROSS THE FORECAST AREA FROM WEST TO EAST. DAMAGING WINDS ARE
LIKELY AND EXPECT ISOLATED POSSIBLE OF TORNADOES ALONG BOWING LINE
SEGMENTS...MAINLY ALONG THE I-75 CORRIDOR WHERE SLIGHTLY MORE
INSTABILITY WILL EXIST. WEB BRIEFING IS ONLINE DETAILING MOST OF THE
EVENT. LAKE WIND ADVISORY WILL REMAIN IN PLACE TO COVER GRADIENT
WIND GUSTS OVER 30 MPH WITH THE FRONTAL PASSAGE.
AFTER MIDNIGHT...AS COLD FRONT PUSHES INTO THE ATLANTIC AND ENDS THE
SEVERE WEATHER THREAT EXPECT TEMPS TO PLUMMET THROUGH THE 40S/50S
WITH SOME MID/UPPER 30S POSSIBLE BY MORNING AND THIS WILL COMBINE
WITH STIFF NORTHWEST WINDS AT 10-20 MPH TO PRODUCE WIND CHILLS DOWN
INTO THE 25-35 DEGREE RANGE...NOT ENOUGH FOR AN ADVISORY BUT A
DEFINITE CHANGE THE REAL FEEL TEMPERATURE.
FRIDAY...STILL EXPECT A WINDY DAY UNDER SUNNY SKIES AND COLD
NORTHWEST FLOW AND HIGHS GENERALLY ONLY REACHING INTO THE MID/UPPER
50S. LAKE WIND ADVISORY WILL REMAIN IN EFFECT WITH SUSTAINED
NORTHWEST WINDS AT 15-25 MPH WITH GUSTS TO 35 MPH AT TIMES.
SATURDAY...CLEAR SKIES AND COLD CONDITIONS AS HIGH BUILDS TOWARD THE
REGION. HAVE LEFT FREEZE WATCH IN PLACE FOR EARLY MORNING TEMPS
DROPPING INTO THE UPPER 20S TO NEAR 30 DEGREES...AND HIGH TEMPS TO
BOUNCE BACK ONLY IN THE UPPER 50S TO NEAR 60 DEGREES.
SUNDAY...THE HIGH PRESSURE WILL SETTLE OVER THE REGION AND WILL
ALLOW EARLY MORNING TEMPS TO FALL INTO THE 25-30 DEGREE RANGE OVER
THE INLAND AREAS AND A POSSIBLE HARD FREEZE...UNDER IDEAL
RADIATIONAL CONDITIONS...WHILE THE COAST WILL BOTTOM OUT IN THE
30-35 DEGREE RANGE. DAYTIME HIGHS WILL BOUNCE BACK INTO THE LOWER TO
MIDDLE 60S UNDER SUNNY SKIES AND LIGHT WINDS.
.LONG TERM...MONDAY THROUGH THURSDAY...
NOT MUCH CHANGE TO FORECAST PACKAGE AS HIGH PRESSURE BUILDS OFF THE
COAST AND MILDER CONDITIONS ARE EXPECTED FOR MONDAY AND TUESDAY WITH
LOW PRESSURE EXPECTED TO TRACK ACROSS THE SERN U.S. WEDNESDAY AND
POSSIBLE DRIER CONDITIONS BEHIND THE FRONTAL PASSAGE ON THURSDAY.
HIGHS WILL BOUNCE BACK UP TO AROUND 70 DEGREES WITH MILDER OVERNIGHT
LOWS IN THE 40S. LONG RANGE MODELS STILL DIVERGENT ON WHERE LOW
PRESSURE WILL DEVELOP AND HOW FAST IT WILL MOVE ACROSS THE SERN U.S.
THERE MAY BE A POSSIBLE SEVERE WX THREAT TUESDAY NIGHT/WEDNESDAY IF
MODELS STABAILIZE WITH A FIRM TREND BUT STILL ONLY LOW/MEDIUM
CONFIDENCE IN DETAILS...SO WILL NOT MAKE ANY TWEAKS TO CURRENT LONG
RANGE ZFP/GRIDS AT THIS
&&
.AVIATION...
SOUTHWEST WINDS WILL STEADILY INCREASE THIS AFTERNOON WITH VERY
STRONG GUSTS EXPECTED THIS EVENING AHEAD OF A STRONG AND FAST MOVING
COLD FRONT. WIDESPREAD SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL
IMPACT ALL TERMINALS THIS EVENING FROM ROUGHLY 0Z TO 04Z. CEILINGS
WILL LOWER TO NEAR 1000 FEET WITH THE SHOWERS...AND IFR VISIBILITIES
WILL ACCOMPANY THE HEAVIEST SHOWERS. WINDS THIS EVENING WILL BE VERY
GUSTY EVEN OUTSIDE OF THUNDERSTORMS WITH GUSTS TO 40 TO 45 KNOTS
EXPECTED WITH SHOWER ACTIVITY. HIGHER GUSTS WILL BE POSSIBLE WITH
THE STRONGEST STORMS. THE THREAT OF PRECIP WILL END BY MIDNIGHT AND
LOW CEILINGS WILL LIFT...BUT WINDS WILL REMAIN GUSTY OVERNIGHT AND
THROUGH THE DAY ON FRIDAY WITH FREQUENT GUSTS TO 30 TO 35 MPH
EXPECTED.
&&
.MARINE...
STRONG WINDS ARE EXPECTED ACROSS THE WATERS OVER THE NEXT 36 HOURS.
A VERY STRONG AND FAST MOVING COLD FRONT WILL SWEEP ACROSS THE
WATERS TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF
THE FRONT THIS AFTERNOON AND STRONG WIND GUSTS CAN BE EXPECTED IN
SHOWERS AND STORMS AHEAD OF THE FRONT THIS EVENING. WINDS WILL TURN
TO THE WEST BEHIND THE FRONT WITH STRONG GALES EXPECTED ACROSS THE
OFFSHORE WATERS FROM LATE THIS EVENING THROUGH FRIDAY NIGHT. STRONG
SMALL CRAFT ADVISORY CONDITIONS FOR THE NEARSHORE WATERS WITH
OCCASIONAL GUSTS TO GALE FORCE EXPECTED WITH THE FRONT TONIGHT.
WINDS WILL FINALLY SUBSIDE OVER THE WEEKEND.
RIP CURRENTS: LOW RISK IS EXPECTED THROUGH FRIDAY.
&&
.FIRE WEATHER...
STRONG GUSTY WINDS WILL ACCOMPANY THE VERY DRY AIRMASS ON FRIDAY
PROMPTING A RED FLAG WARNING. WIND GUSTS ARE EXPECTED TO BE UP TO 35
MPH AND RELATIVE HUMIDITIES WILL BE DOWN TO 20 TO 25 PERCENT. VERY
DRY AIR WILL REMAIN OVER THE REGION THIS WEEKEND BUT WINDS WILL BE
LIGHTER...THUS RED FLAG CONDITIONS ARE NOT ANTICIPATED. HIGH
PRESSURE WILL PASS OVER THE REGION EARLY NEXT WEEK RESULTING IN
LIGHT WINDS AND GRADUALLY INCREASING RH VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 35 54 28 59 / 80 0 0 0
SSI 38 55 33 56 / 80 0 0 0
JAX 38 57 29 59 / 90 0 0 0
SGJ 38 58 34 58 / 90 0 0 0
GNV 36 56 28 60 / 90 0 0 0
OCF 39 57 30 61 / 80 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
LAKE WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
GALE WARNING FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
HESS/SHULERHazardous weather outlook, Dec 20, 9:36 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EST THU DEC 20 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-211045-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
936 AM EST THU DEC 20 2012
...A SLIGHT RISK OF SEVERE THUNDERSTORMS POSSIBLE LATE THIS
AFTERNOON THROUGH THE EVENING HOURS...
...LAKE WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH FRIDAY...
...GALE WARNING IN EFFECT FOR THE OFFSHORE COASTAL WATERS
TONIGHT THROUGH EARLY SATURDAY MORNING...
...FREEZE WATCH ISSUED FOR ALL AREAS EXCEPT THE IMMEDIATE COAST FOR
LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING...
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A STRONG COLD FRONT WILL APPROACH INTERIOR SOUTHEAST GEORGIA LATE
THIS AFTERNOON...AND WILL MOVE QUICKLY EASTWARD ACROSS OUR AREA
DURING THE EVENING HOURS. AHEAD OF THIS FRONT...A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THIS AFTERNOON...AS
SOUTHERLY WINDS INCREASE TO 20 TO 25 KNOTS. A LAKE WIND ADVISORY IS
IN EFFECT OVER THE LAND AREAS FOR GUSTY WINDS AHEAD OF...ALONG AND
BEHIND THE FRONTAL PASSAGE FROM THIS AFTERNOON THROUGH FRIDAY.
A SQUALL LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL
MOVE ACROSS THE SOUTHEASTERN STATES TODAY. THIS ACTIVITY WILL MOVE
INTO INTERIOR SOUTHEAST GEORGIA AND WESTERN PORTIONS OF THE
SUWANNEE VALLEY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS...AND WILL THEN QUICKLY TRAVERSE THE REST OF NORTHEAST
FLORIDA THIS EVENING. STRONG WINDS ALOFT WILL ACCOMPANY THIS
FRONT...AND STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS ACROSS SOUTHEAST GEORGIA AND THE
INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. THE STORM PREDICTION
CENTER HAS PLACED THESE LOCATIONS IN A SLIGHT RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT FROM THIS AFTERNOON THROUGH THIS EVENING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXPAND INTO THE NEARSHORE
WATERS THIS EVENING...AS GUSTY NORTHWESTERLY WINDS DEVELOP BEHIND THE
COLD FRONT. A GALE WARNING HAS BEEN HOISTED FOR THE OFFSHORE
WATERS BEGINNING LATE THIS EVENING...AS NORTHWESTERLY WINDS
INCREASE TO 30 TO 35 KNOTS WITH HIGHER GUST. LAKE WIND ADVISORIES
WILL LIKELY BE REQUIRED FOR INLAND AND COASTAL LOCATIONS
TONIGHT...AS SUSTAINED WINDS RISE TO NEAR 20 MPH WITH GUSTS ABOVE
30 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
STRONG NORTHWEST WINDS WILL PERSIST ON FRIDAY...WITH LAKE WIND
ADVISORIES CONTINUING OVER LAND. SMALL CRAFT ADVISORIES WILL BE
REQUIRED FOR THE NEARSHORE WATERS THROUGH EARLY SATURDAY...WHILE
GALE WARNINGS WILL CONTINUE OFFSHORE THROUGH EARLY SATURDAY. SMALL
CRAFT ADVISORY CONDITIONS SHOULD CONTINUE OVER THE OFFSHORE WATERS
THROUGH SATURDAY AFTERNOON BEFORE WINDS SUBSIDE.
HIGH PRESSURE WILL GRADUALLY BUILD INTO OUR REGION THIS WEEKEND.
WIDESPREAD FREEZES ARE LIKELY ON SATURDAY AND SUNDAY MORNINGS
THROUGHOUT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...EXCEPT FOR
IMMEDIATE COASTAL LOCATIONS. A FREEZE WATCH HAS BEEN ISSUED FOR
THESE AREAS FROM LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING.
ADDITIONAL FREEZE WATCHES AND WARNINGS WILL BE LIKELY FOR SUNDAY
MORNING...AND A HEAVY FROST IS EXPECTED FOR ALL AREAS BUT THE
IMMEDIATE COAST ON SUNDAY MORNING AS WINDS BECOME LIGHT. AREAS OF
FROST WILL BE POSSIBLE AGAIN FOR INLAND LOCATIONS ON MONDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
NELSON/JCH
In the hours before
Special weather statement, Dec 20, 5:26 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EST THU DEC 20 2012
GAZ132>135-149-150-202315-
APPLING-ATKINSON-BACON-COFFEE-JEFF DAVIS-WARE-
526 PM EST THU DEC 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHERN JEFF DAVIS...WESTERN APPLING...EASTERN ATKINSON...
BACON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 615 PM EST...
AT 526 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS ABOVE 5 MILES WEST OF
AXSON...MOVING NORTHEAST AT 50 MPH. THESE SHOWERS AND THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND AXSON...BICKLEY...NICHOLLS...ALMA AND
NEW LACY THROUGH 615 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3179 8254 3159 8224 3124 8276 3134 8288
TIME...MOT...LOC 2226Z 222DEG 44KT 3131 8280
ENYEDI
Special weather statement, Dec 20, 5:29 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EST THU DEC 20 2012
GAZ149-202315-
ATKINSON-
529 PM EST THU DEC 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ATKINSON COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 615 PM
EST...
AT 529 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 19
MILES SOUTHWEST OF WILLACOOCHEE...MOVING EAST AT 45 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE AND PEARSON
THROUGH 615 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3142 8300 3142 8296 3140 8293 3140 8284
3118 8277 3118 8304 3124 8305 3127 8304
3131 8307 3133 8307 3136 8311 3137 8311
TIME...MOT...LOC 2229Z 248DEG 32KT 3120 8325
ENYEDISpecial weather statement, Dec 20, 5:47 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EST THU DEC 20 2012
FLZ020-021-202330-
HAMILTON-SUWANNEE-
547 PM EST THU DEC 20 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 630 PM EST...
AT 547 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG DEVELOPING THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
23 MILES WEST OF BLUE SPRINGS TO 24 MILES WEST OF DOWLING
PARK...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND LURAVILLE...DOWLING PARK...BLUE SPRINGS...WEST
LAKE...SUWANNEE RIVER STATE PARK...NEWBURN...JENNINGS...SUWANNEE
SPRINGS...MCALPIN AND LIVE OAK THROUGH 630 PM EST. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3061 8290 3010 8285 3011 8323 3026 8326
3031 8322 3035 8322 3036 8320 3041 8318
3042 8323 3046 8323 3047 8325 3052 8325
3064 8328
TIME...MOT...LOC 2247Z 253DEG 41KT 3043 8354 3016 8356
ENYEDISpecial weather statement, Dec 20, 5:50 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EST THU DEC 20 2012
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-210030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
550 PM EST THU DEC 20 2012
...WIND GUSTS TO 40 MPH POSSIBLE IN SHOWER ACTIVITY...
A PRE-FRONTAL BAND OF RAIN WILL CONTINUE TO DRIFT EAST THIS EVENING
OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. WIND GUSTS OF 30 TO 40
MPH CAN BE EXPECTED IN JUST SHOWER ACTIVITY. MINOR DAMAGE COULD BE
DONE TO TREES AND OUTDOOR OBJECTS AS THIS CONVECTION PASSES THE AREA
THROUGH 730 PM. ISOLATED THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY
OVER THE SUWANNEE RIVER VALLEY...AND SOME ROTATION IS POSSIBLE IN
THESE STORMS.
ENYEDI
Thunderstorm Wind, Suwannee
- When
- December 20, 6:15 PM EST to 6:25 PM EST
- Where
- Suwannee County, 1.38 mi N of Mercer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.290, -83.120
Trees blown down west of Live Oak.
Thunderstorm Wind, Hamilton
- When
- December 20, 6:20 PM EST
- Where
- Hamilton County, 0.69 mi S of Jennings
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.590, -83.100
Trees were blown down along County Road 141.
Thunderstorm Wind, Hamilton
- When
- December 20, 6:25 PM EST
- Where
- Hamilton County, 3.28 mi ENE of Marion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.450, -82.880
Trees were blown down along Highway 41 South, near Sweet Creek Mines.
Thunderstorm Wind, Hamilton
- When
- December 20, 6:40 PM EST
- Where
- Hamilton County, 3.83 mi ENE of Purvis Still
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.450, -82.690
Trees were downed on County Road 135.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, December 20, 20122 deaths · 7 injured · $7.3 million · 45 events
- Winter Storm and Avalanche in California, December 20 to 24, 20122 deaths · 7 events
- High Wind and Winter Weather in Indiana, December 20 to 21, 20121 death · $124,000 · 52 kt wind · 42 events
- Strong Wind in Arkansas, December 20, 2012$1.4 million · 45 events
- Damaging Winds in Mississippi, December 20, 2012$328,000 · 55 kt wind · 47 events
- High Wind in Tennessee, December 20, 20121 injured · $308,000 · 87 kt wind · 18 events
- Winter Storm in Michigan, December 20 to 21, 2012$245,000 · 17 events
- Damaging Winds in Louisiana, December 20, 2012$200,000 · 65 kt wind · 19 events
- Damaging Winds in Louisiana, December 20, 2012$113,000 · 50 kt wind · 9 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$51,000 · 52 kt wind · 22 events
- Blizzard in Iowa, December 20, 2012$75,000 · 8 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$75,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419321, 419322, 419323, 419324.